MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H00-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1 patient identifier : completed sample id's are (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed that the cell-dyn sapphire system was generating error code 1061-unexpected tube status at mixhead and further reported falsely low wbc results from samples in the first position on the analyzer rack.The customer reported that repeat testing on the same analyzer was performed and provided the following data: (customer normal range - normal range: 5-10 ^x3 /ul) sample id (b)(6) initial result was 0.331, repeat result was 9.8.Sample id (b)(6) initial result was 0.212, repeat result was 12.1.Sample id (b)(6) initial result was 0.048, repeat result was 15.1.Sample id (b)(6) initial result was 0.239, repeat result was 9.9.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
The field service representative (fsr) inspected the cell-dyn sapphire s/n: (b)(6) due to generating error code 1061-unexpected tube status at mixhead and falsely decreased wbc results observed by the customer.The fsr inspected the instrument, performed maintenance, including the cleaning of dilution cups, replaced the pinch tubing (tubing, pharmed,.062 inch id x.187 inch od) which was worn out from normal use, and cleaned the pcb assy, irsb (detector), cdsphr because it was dirty.The instrument service history review for the cell-dyn sapphire did not identify any commonalities or concerns.Ticket review did not identify an increase in complaint activity.A review of tracking and trending did not identify any trends related to the tubing, pharmed,.062 inch id x.187 inch od.A review of the manufacturing documentation did not identify any non-conformances or potential non-conformances.A labeling review determined product labeling addresses troubleshooting and resolution of the customer issue.Based on the available information, no systemic issue or deficiency of the cell-dyn sapphire s/n: (b)(6) or the tubing, pharmed,.062 inch id x.187 inch od was identified.
 
Event or Problem Description
The customer observed that the cell-dyn sapphire system was generating error code 1061-unexpected tube status at mixhead and further reported falsely low wbc results from samples in the first position on the analyzer rack.The customer reported that repeat testing on the same analyzer was performed and provided the following data: (customer normal range - normal range: 5-10 ^x3 /ul).Sample id (b)(6) initial result was 0.331, repeat result was 9.8.Sample id (b)(6) initial result was 0.212, repeat result was 12.1.Sample id (b)(6) initial result was 0.048, repeat result was 15.1.Sample id (b)(6) initial result was 0.239, repeat result was 9.9.There was no reported impact to patient management.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17136152
Report Number2919069-2023-00017
Device Sequence Number20276901
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-01
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown